Missouri, 2016Flash Flooding and Hail in Missouri, August 25 to 26, 2016
August 25 to 26, 2016 · NWS SGF · 18 events in 7 counties and zones
Severe thunderstorms produced damaging wind gusts and localized heavy rainfall which led to minor flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced damaging wind gusts and localized heavy rainfall which led to minor flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 1:46 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 25, 1:46 PM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
246 PM CDT THU AUG 25 2016
.SYNOPSIS...
Issued at 246 PM CDT Thu Aug 25 2016
A surface boundary was located from southeast Kansas into northern
Missouri early this afternoon. Instability has developed south and
east of the boundary with surface based CAPES of 3000-4000 j/kg
over the Ozarks. 0-6 bulk shear was between 30-40kts. Main focus
over the short term period will be with convection potential,
especially over our northwestern 1/3 of the CWA.
&&
.SHORT TERM...(This evening through Friday)
Issued at 246 PM CDT Thu Aug 25 2016
For the remainder of this afternoon and tonight, we are
anticipating some scattered convection to begin firing up shortly
over extreme southeast Kansas and the Missouri Ozarks. More
organized convection is expected to our north and west again
tonight. PW values along the front to our northwest tonight will
be between 1.7 and 1.9 in. and our surrounding WFO neighbors to
our north and west will be issuing a flash flood watch for
tonight, given the already heavy rainfall from last night. Over
our area, main concern will be in our northwest 1/3 of the CWA
which could get the eastern extent of this convection tonight, but
at this time we are not expecting enough in the way to warrant a
watch in our cwa and we also did not get the rainfall as did the
areas to our northwest last night.
.LONG TERM...(Friday Night through Thursday)
Issued at 246 PM CDT Thu Aug 25 2016
The front is expected to hang around the area through the weekend
with continued chances for scattered convection anticipated. At
this time we are not expecting organized severe storms, but could
see some strong storms develop during the afternoon on Friday near
the frontal boundary. Cloud cover and scattered convection will
keep temperatures down slightly with highs generally in the mid to
upper 80s.
Can't rule out thunderstorm chances on a daily basis given the
high moisture content and weak disturbances pushing through the
area. Little change in daily temperatures is expected through the
period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1233 PM CDT Thu Aug 25 2016
For the KSGF/KJLN/KBBG tafs: The main surface boundary will remain
north of the TAF sites through the period, which will be the focus
for more widespread showers and thunderstorms. Cannot rule out some
isolated storms further south this afternoon, but confidence no high
enough to include in forecasts. Otherwise, better chances for
convection will be late tonight/Friday morning as front sags
slowly southward. Consensus of models do show activity to remain
across central Missouri, but will include a prob30 after 12Z group
given closer proximity of front. VFR conditions expected through
the period, with the only IFR/MVFR flight conditions expected
would be any any storms that might impact the terminals.
&&
.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Raberding
Hazardous weather outlook, Aug 25, 2:39 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT THU AUG 25 2016
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
339 PM CDT THU AUG 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK.
LIMITED THUNDERSTORM WIND DAMAGE RISK.
SIGNIFICANT LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THE
EVENING...MAINLY NORTH AND EAST OF THE INTERSTATE 44 CORRIDOR.
SOME OF THESE STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO 60
MPH AND HAIL TO THE SIZE OF QUARTERS.
ADDITIONAL STORMS WILL BE POSSIBLE OVERNIGHT...BUT WILL MAINLY
BE CONFINED TO SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL
MISSOURI.
AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL
REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME
SOUTHEASTERN THIS AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL THEN BE POSSIBLE ON A DAILY BASIS FROM
FRIDAY THROUGH NEXT TUESDAY.
AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL
REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME
SOUTHEASTERN KANSAS INTO NEXT MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
LINDENBERG
In the hours before
Special weather statement, Aug 25, 2:57 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT THU AUG 25 2016
MOZ069-080-252145-
CAMDEN MO-DALLAS MO-
357 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND SOUTHWESTERN
CAMDEN COUNTIES UNTIL 445 PM CDT...
AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF URBANA...OR 15 MILES NORTH OF BUFFALO...MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
HA HA TONKA STATE PARK... LAKE OF THE OZARKS...
CAMDENTON... URBANA...
MACKS CREEK... LINN CREEK...
LOUISBURG... GREEN BAY TERRACE...
TUNAS... BRANCH...
LEADMINE... ROACH...
HURRICANE DECK... OLD LINN CREEK...
PUMPKIN CENTER... PURVIS...
LAT...LON 3796 9261 3789 9274 3789 9285 3783 9286
3768 9313 3781 9319 3787 9319 3791 9314
3790 9307 3796 9307 3817 9282
TIME...MOT...LOC 2057Z 231DEG 18KT 3787 9304
TERRYEvent by event
11 thunderstorm wind, 5 flash flood, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Dallas
- When
- August 25, 3:32 PM CST
- Where
- Dallas County, 4.06 mi ESE of Leadmine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.810, -92.910
There were numerous tree limbs blown down on property and a private roadway. Time was estimated by radar.
Thunderstorm Wind, Jasper
- When
- August 25, 5:09 PM CST
- Where
- Jasper County, 0.55 mi E of Joplin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.080, -94.510
Several trees and power lines were blown down in Joplin.
Thunderstorm Wind, Polk
- When
- August 25, 5:30 PM CST
- Where
- Polk County, 1.49 mi SSW of Morrisville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 37.460, -93.440
Several large tree limbs were blown down into power lines.
Thunderstorm Wind, Polk
- When
- August 25, 6:20 PM CST
- Where
- Polk County, 0.69 mi N of Huckaby
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.790, -93.270
Electric company reported various tree limbs were blown on to power lines across Polk County.
Hail, Newton
- When
- August 25, 6:30 PM CST
- Where
- Newton County, 0.69 mi N of Westview
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.840, -94.520
Thunderstorm Wind, Polk
- When
- August 25, 6:30 PM CST
- Where
- Polk County, 1.76 mi SW of Morrisville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 37.460, -93.450
A second round of damaging wind gusts estimated at 60 mph occured at the COOP observer residence.
Thunderstorm Wind, Newton
- When
- August 25, 6:30 PM CST
- Where
- Newton County, 0.88 mi SW of Seneca
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.840, -94.610
Several large tree limbs were blown down in Seneca.
Thunderstorm Wind, Dallas
- When
- August 25, 6:35 PM CST
- Where
- Dallas County, 0.88 mi SE of Foose
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.560, -93.140
Several tree limbs were blown into power lines across Dallas County. Time was estimated by radar.
Thunderstorm Wind, Polk
- When
- August 25, 6:46 PM CST
- Where
- Polk County, Morrisville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.480, -93.430
The local fire department at Morrisville reported multiple trees blown down.
Thunderstorm Wind, Greene
- When
- August 25, 7:25 PM CST
- Where
- Greene County, 0.69 mi S of Walnut Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.410, -93.550
Several large tree limbs were blown down in the Walnut Grove area.
Flash Flood, Polk
- When
- August 25, 7:40 PM CST to 10:30 PM CST
- Where
- Polk County, 1.64 mi S of Eudora to 1.56 mi S of Eudora
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.456, -93.549
Excessive rainfall caused flash flooding over a section of Highway 123 north of Walnut Grove and south of Eudora. There was approximately 2 feet of water flowing over the highway.
Thunderstorm Wind, Greene
- When
- August 25, 7:48 PM CST
- Where
- Greene County, 2.83 mi WNW of Phenix
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.390, -93.600
Winds were estimated at 60 mph with some minor damage to a deck.
Flash Flood, Polk
- When
- August 25, 7:52 PM CST to 10:30 PM CST
- Where
- Polk County, 1.61 mi S of Eudora to 1.55 mi S of Eudora
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.457, -93.549
Excessive rainfall caused flash flooding along a section of Highway 123 south of Eudora. This section of Highway 123 was near the intersection with County Road 560.
Flash Flood, Polk
- When
- August 25, 8:10 PM CST to 10:10 PM CST
- Where
- Polk County, 0.45 mi WSW of Eudora to 0.34 mi SW of Eudora
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.477, -93.557
Two feet of water flooded Highway W west of Eudora.
Hail, Cedar
- When
- August 25, 8:16 PM CST
- Where
- Cedar County, 1.29 mi ENE of Stockton Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.680, -93.800
There was quarter size hail on the south side of Stockton.
Flash Flood, Polk
- When
- August 25, 8:25 PM CST to 10:25 PM CST
- Where
- Polk County, 1.71 mi WSW of Graydon Spgs to 1.64 mi SW of Graydon Spgs
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.437, -93.547
Two feet of water flooded over 560th Road.
Flash Flood, Polk
- When
- August 25, 8:26 PM CST to 10:26 PM CST
- Where
- Polk County, 3.29 mi WSW of Graydon Spgs to 3.2 mi WSW of Graydon Spgs
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.426, -93.572
Thunderstorm Wind, Texas
- When
- August 26, 3:22 PM CST
- Where
- Texas County, 2.6 mi ENE of Houston
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 37.350, -91.930
Damaging wind gusts caused damage to a power line northeast of Houston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, August 25 to 26, 20161 death · 8 injured · 2 events
- Heat in Tennessee, August 25, 20161 death · 1 event
- Rip Current in Texas, August 25, 20161 death · 1 event
- Damaging Winds in New York, August 25, 2016$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, August 25, 2016$3,000 · 1.75 in hail · 15 events
- Hail in Texas, August 25, 20162.5 in hail · 5 events
- Flash Flooding in Louisiana, August 25, 20164 events
- Flooding in Kansas, August 25 to 27, 20163 events
- Heavy Rain in Arizona, August 25, 20162 events
- Waterspout in Gulf of Mexico, August 25, 20162 events
- Hail in Texas, August 25, 20161.75 in hail · 2 events
- Tornado and Damaging Wind in Pennsylvania, August 25, 2016$7,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652107, 645536, 645537, 652102, 645534, 645538, 645540, 652100, 645539, 645541, 645529, 652106, 645530, 645531, 645535, 645532, 645533, 652108.